Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 65, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 14, 2001, 10:28 AM CDT for Denton County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 14, 2001, 10:28 AM CDT (15:28 UTC)
- Expired
- Apr 14, 2001, 11:15 AM CDT
- In force
- 47 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Denton County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 80 km from the middle of the area, began a volume at 15:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 3.5 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1628 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 512 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KFWD 141529
SVRFTW
TXC121-141615-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1028 AM CDT SAT APR 14 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DENTON COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 1115 AM CDT
* AT 1028 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM OVER SHADY SHORES...OR ABOUT 5 MILES NORTHEAST
OF CORINTH...MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
AUBREY AROUND 1035 AM CDT.
HAIL UP TO THE SIZE OF NICKELS IS LIKELY WITH THIS STORM.
LAT...LON 3320 9723 3306 9709 3324 9683 3340 9684
3343 9692What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 10:25 AM CDT, 3 minutes earlier.
Area forecast discussion, Apr 14, 10:25 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1025 AM CDT SAT APR 14 2001 DATA FROM LOCAL RADARS INDICATE CONVECTION IS SLOWLY INCREASING IN COVERAGE AND INTENSITY ACROSS EXTREME NORTHERN PORTIONS OF THE CWA. CONVECTION IS FOCUSED BY A FRONTAL BOUNDARY...NEAR A LINE FROM SULPHUR SPRINGS...TO DENTON...TO WICHITA FALLS. THIS FEATURE WILL CONTINUE TO BE A FOCUS FOR CONVECTION THIS AFTERNOON...AS IT LIFTS NORTH. .F0WD...NONE.
In the hours before
Special weather statement, Apr 14, 5:57 AM CDT, 4 hours 31 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-141700- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 557 AM CDT SAT APR 14 2001 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT ALONG AND NORTH OF A GRAHAM...DENTON...TO SULPHUR SPRINGS LINE. THIS INCLUDES THE CITIES OF GAINESVILLE...SHERMAN...AND PARIS. OVER THE REMAINDER OF NORTH TEXAS...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THIS MORNING...A WARM FRONT WAS PUSHING TOWARD THE RED RIVER VALLEY AS SOUTH WINDS CONTINUED TO SURGE MOIST AND UNSTABLE GULF AIR OVER THE REGION. COLD AIR ALOFT WILL COMBINE WITH DAYTIME HEATING TO FURTHER DESTABILIZE THE ATMOSPHERE THE REST OF TODAY. A SERIES OF WEAK UPPER LEVEL DISTURBANCES WILL COMBINE WITH STRONG TURNING OF THE VERTICAL WIND PROFILE TO TRIGGER THE DEVELOPMENT OF SCATTERED SEVERE THUNDERSTORMS. SEVERAL THUNDERSTORMS WILL HAVE THE POTENTIAL FOR PRODUCING LARGE HAIL AND DAMAGING WINDS. IN ADDITION...A FEW SUPERCELL THUNDERSTORMS COULD SPAWN ISOLATED TORNADOES IN THE MODERATE RISK AREA. STORM SPOTTERS ACTIVATION MAY BE REQUIRED NORTH OF A GRAHAM... DENTON...TO SULPHUR SPRINGS LINE TOWARD MIDDAY. ADDITIONAL SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON OR EVENING NORTH OF A GOLDTHWAITE...HILLSBORO...TO ATHENS LINE...INCLUDING THE DALLAS FORT WORTH METROPLEX. ELSEWHERE...INCLUDING THE WACO...KILLEEN... AND PALESTINE AREAS...LIMITED SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. 48
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 2:45 AM CDT | Severe Thunderstorm Warning | FWD | Hopkins | 60 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.